Posted by iris2 on November 8, 2004, at 11:26:26
In reply to Re: Big Stomach:( » iris2, posted by stresser on November 7, 2004, at 22:12:38
I don't have irritable bowel syndrome. I do get constipated from the oxycontin but I take fiber and laxatives/softener for it. My stomach is big because the medication caused this change in my hormones, which caused my stomach to get big. I also crave sweets from it, which could also be causing my stomach to be bigger even though I have not gained any weight.
Kat cannot remember exactly what you posted but I cannot take much of anything else because of the interstitial cystitis. If I had a choice and could take another antidepressant that I could tolerate and worked of course I would go off of this one. I have no real choice and this one is helping me some. So it does not make a lot of sense to go off of it even if it makes me chubby. If I did not have an eating disorder I think this would not be so hard. I tend to be a very grounded kind of person except when it comes to my disease.
There are a couple of medications I might be able to take to lower the prolactin that might not interfere with the Amisulpride but the medication I just started for depression has a possibility of lowering the prolactin so I think it prudent to wait a bit and see if I can take it and if it helps the depression and the prolactin. I am continuing to search for another medication that will work besides the Amisulpride. I guess I think I need some encouragement that it is ok to be a little chubby that the trade off is well worth it!!!
The Endocrinologist was a bust. He had no compassion at all and was abrupt and rude I thought. I asked him about taking something to lower the prolactin and he said it was like him putting his fingers in a drawer and taking morphine to alleviate the pain. The analogy does not even fit! I am going to try and get another referral to a different endocrinologist. So basically what I am doing is taking the belly enlargerL along with a possible antidepressant and belly belittlerJ Chances that I will be able to tolerate the new drug are not looking good. I am already having problems with my bladder. But we'll see. What choice do I have? I guess I could go on one of these other meds to lower the prolactin but I cannot do both at the same time because I will not know which is causing what side effects or even which is lowering the prolactin if both are.
I could go off the Amisulpride but I tried that and I was a mess. I could not believe how bad my depression got. It was hard to believe I had lived that way for over two years. Perhaps I was also going through some withdrawal. Could be.
That is where I am now. I will have to stop complaining and deal with it.